MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA SAVINA; VENTILATOR, INTENSIVE CARE

DRÄGERWERK AG & CO. KGAA SAVINA; VENTILATOR, INTENSIVE CARE
Model Number 8414450
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Tthe user facility did not involve the local dräger s&s organization into any follow-up measures and did not provide further details which would enable a case-specific evaluation.Hence, the reported shutdown can neither be confirmed nor denied.Under consideration that the reported observation is correct, the most likely explanation for the shut-down would be a loss of electrical energy supply.The device is equipped with an internal battery to cover mains power losses so the failure scenario includes a failure to run on internal battery.The simpliest explanation would be that the device was not connected to mains power at the time of event and that the device ran on battery until the latter was depleted.An unexpected shut-down after mains power loss may have occurred when the internal battery was overaged already, depleted at the time of event or when the specific error condition did not allow to continue operation on battery supply.Finally, the reported observation of a black screen and (temporary) stop of ventilation would also apply to a situation in which the device performs a reboot.A reboot is the specified behavior to overcome significant deviations in the processing of sw routines; ventilation would be continued after a successful completion of the reboot sequence.The device will post an acoustical alarm for both situations of shutdown or reboot - in case of complete shutdown the alarm will be annouced by the buzzer of the power supply which is buffered by an independent power source.Further conclusions can't be made due to lack of information; the issue may have been related to infrastructure issues, technical malfunctions, use errors or lack of maintenance or a combination of multiple factors.The involved device is 13 years old and not under a service contract, status of preventive maintenance and repairs is unknown.It is recommended to have the device checked by trained service personnel.
 
Event or Problem Description
It was reported that the device suddenly shut down during use.As per report, the users bridged ventilation support with a manual resuscitator (ambu bag) until a replacement device was made available.The event did not lead to consequences for the patient.

Brand Name
SAVINA
Common Device Name
VENTILATOR, INTENSIVE CARE
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key19653088
Report Number9611500-2024-00275
Device Sequence Number6745512
Product Code CBK
UDI-Device Identifier04048675016403
UDI-Public(01)04048675016403(11)110121(93)8414450-29
Combination Product (Y/N)N
PMA/510(K) Number
K003068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8414450
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2024
Initial Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/21/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.
Patient SexUnknown